Texas, 2015

Tornadoes and Damaging Winds in Texas, November 17, 2015

November 17, 2015 · NWS FWD · 27 events in 13 counties and zones

A cold front and approaching upper level storm system combined to produce nighttime thunderstorms across much of north Texas, including the Dallas-Fort Worth Metroplex. Daylight revealed several swaths of wind damage, including two tornadoes.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$944,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A cold front and approaching upper level storm system combined to produce nighttime thunderstorms across much of north Texas, including the Dallas-Fort Worth Metroplex. Daylight revealed several swaths of wind damage, including two tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 16, 11:48 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Nov 16, 11:48 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CST MON NOV 16 2015

.AVIATION...

FOR THE 06Z TAFS...TIMING THE SQUALL LINE OF STORMS APPROACHING
AREA TAF SITES IS THE PRIMARY FORECAST CONCERN.

THE LINE OF STORMS NEAR ABILENE AT 1130 PM/0530 UTC WAS MOVING
EAST AT 35 TO 40 MPH. THIS PUTS THE LINE ON PACE TO MOVE ACROSS
THE DFW AREA FROM 09 TO 11Z OR 3 TO 5 AM CST. THE LINE OF STORMS
STILL APPEARS CAPABLE OF PRODUCING STRONG WIND GUSTS. KEPT 25
GUSTING 40 KTS IN THE TAFS FOR THE SQUALL LINE...BUT THE WINDS MAY
BE STRONGER. WE WILL BE ABLE TO ASSESS THE INTENSITY OF THE SQUALL
LINE AS IT GETS CLOSER TO THE DFW AREA...BUT IT WILL LIKELY BE
STRONG WHEN IT ARRIVES.

THE GOOD NEWS IS THAT THE INTENSITY OF THE WINDS AND
PRECIPITATION ARE EXPECTED TO END QUICKLY BEHIND THIS SQUALL LINE.
BY 12Z...CONDITIONS SHOULD BE VFR AND WINDS SHOULD DIMINISH BELOW
15 KTS BUT REMAIN OUT OF THE WEST. WESTERLY WINDS WILL BACK AROUND
TO THE SOUTHWEST DURING THE AFTERNOON HOURS AS VFR CONDITIONS
PERSIST.

CAVANAUGH

&&

.UPDATE...

HAVE UPDATED THE WORDED FORECAST PACKAGE TO LOWER POPS TO CHANCE
CATEGORY FOR THE REMAINDER OF THE EVENING...AND TO RAISE
TEMPS/DEWPOINTS OVERNIGHT AHEAD OF THE SQUALL LINE.

THE LATEST TEXAS TECH WRF MODEL CONTINUES TO BE THE MODEL OF
CHOICE AS IT HAS GOOD TIMING CONTINUITY BETWEEN MODEL RUNS. THE
SQUALL LINE SHOULD MOVE INTO THE WESTERN COUNTIES SHORTLY AFTER
MIDNIGHT...TO THE I-35/35W AROUND 3 AM AND OUT OF THE EASTERN
COUNTIES AROUND 8 AM. AS THE SQUALL NEARS...SPC WILL LIKE COVER
THE SEVERE WEATHER POTENTIAL WITH A TORNADO WATCH FOR MUCH OF THE
FORECAST AREA.

OVERNIGHT WINDS ARE EXPECTED TO INCREASE A LITTLE MORE OVER THE
NEXT FEW HOURS AND WILL KEEP THE WIND ADVISORY GOING. ALSO...NO
CHANGE TO THE FLASH FLOOD WATCH.    75

&&

.PREV DISCUSSION... /ISSUED 305 PM CST MON NOV 16 2015/
AN UPPER LEVEL LOW PRESSURE CENTER OVER THE FOUR-CORNERS REGION
WILL BE THE MAIN METEOROLOGICAL CONCERN ACROSS THE CONUS FOR THE
NEXT 48 HOURS OR SO. FOR NORTH AND CENTRAL TEXAS...STRONG
ISENTROPIC LIFT AHEAD OF THE SYSTEM HAS LED TO CLOUDY SKIES AND
PERIODS OF RAIN OVER THE PAST 24 HOURS. EMBEDDED DISTURBANCES IN
THE SOUTHWEST FLOW ALOFT HAVE HELPED TO ENHANCE LIFT AT
TIMES...LEADING TO OCCASIONAL EMBEDDED THUNDERSTORMS OVER THE
AREA. THE MOST RECENT OF THESE IMPULSES WAS LIFTING NORTHEAST
ACROSS SOUTH-CENTRAL TEXAS...AND IS EXPECTED TO LEAD TO INCREASING
COVERAGE OF SHOWERS AND THUNDERSTORMS OVER NORTH AND CENTRAL TEXAS
AS WE MOVE INTO THE EVENING HOURS.

MEANWHILE...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST-
CENTRAL TEXAS OVER THE NEXT SEVERAL HOURS AS THE LOW PRESSURE
SYSTEM AND ITS ATTENDANT COLD FRONT BEGIN TO SURGE EAST INTO THE
PLAINS. THIS ACTIVITY WILL LIKELY ORGANIZE INTO A SQUALL LINE LATE
THIS EVENING AND PUSH EAST ACROSS NORTH AND CENTRAL TEXAS
OVERNIGHT. THE LINE OF STORMS SHOULD REACH OUR NORTHWEST COUNTIES
AROUND MIDNIGHT...THE I-35 CORRIDOR 3-5 AM AND THE EASTERN AND
SOUTHEAST COUNTIES 5-8 AM. WIND SHEAR VALUES WILL BE VERY HIGH AS
THIS LINE APPROACHES. WITH THIS IN MIND...THE MARGINAL INSTABILITY
IN PLACE SHOULD BE MORE THAN ENOUGH TO GENERATE SOME SEVERE
STORMS...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE TORNADO
THREAT IS QUITE REAL TOO...ESPECIALLY FOR ANY DISCRETE CELLS WHICH
DEVELOP OUT AHEAD OF THE MAIN LINE.

TRAINING AREAS OF SHOWERS AND THUNDERSTORMS AHEAD OF THE SQUALL
LINE WILL KEEP THE GROUND QUITE SATURATED PRIOR TO THE ARRIVAL OF
THE HEAVIER CONVECTION. STORM TOTAL PRECIPITATION VALUES SINCE
LAST NIGHT OF BETWEEN 0.5 AND 1 INCH HAVE ALREADY OCCURRED FROM
THE DALLAS-FORT WORTH AREA EASTWARD. WE HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR AREAS GENERALLY ALONG AND EAST OF A LINE
FROM BONHAM TO FORT WORTH TO WACO...AS IT WILL ONLY TAKE A COUPLE
OF INCHES TO CREATE FLOODING PROBLEMS IN MANY OF THESE LOCATIONS.

MODEL GUIDANCE IS INDICATING THAT OUR SURFACE WINDS IN ADVANCE OF
THE STORM SYSTEM WILL INCREASE THIS EVENING...WITH SPEEDS AROUND
25 MPH AND GUSTS 30 TO 40 MPH ACROSS MUCH OF THE REGION. A WIND
ADVISORY HAS THEREFORE BEEN ISSUED FOR ALL AREAS FROM 6 PM THIS
EVENING UNTIL 6 AM TUESDAY. THE PRESSURE GRADIENT BEHIND THE
FRONT IS NOT QUITE AS STRONG...SO SPEEDS SHOULD DIMINISH TUESDAY
MORNING AS THE STORMS RACE OFF TO OUR EAST.

DRY AND SEASONAL WEATHER IS EXPECTED TUESDAY AFTERNOON THROUGH
THE END OF THE WORK WEEK. ANOTHER FRONT WILL BRING A SLIGHT CHANCE
OF SHOWERS BY SATURDAY...BUT LITTLE IN THE WAY OF MOISTURE SHOULD
KEEP CHANCES TO A MINIMUM.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  59  67  47  70  48 / 100  50   5   0   0
WACO, TX              61  67  44  70  46 /  90  60   5   0   0
PARIS, TX             63  64  45  66  45 / 100 100  10   5   5
DENTON, TX            58  67  44  69  44 / 100  40   5   0   0
MCKINNEY, TX          60  66  45  68  46 / 100  50   5   0   0
DALLAS, TX            59  68  48  69  49 / 100  50   5   0   0
TERRELL, TX           61  66  46  68  47 / 100  80   5   0   0
CORSICANA, TX         63  65  47  69  48 /  90  90   5   0   0
TEMPLE, TX            61  66  45  70  47 /  90  70   5   0   0
MINERAL WELLS, TX     56  67  43  70  44 /  90  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ094-095-104>107-
118>123-133>135-145>148-159>162-175.

WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Nov 16, 9:07 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CST MON NOV 16 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180315-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
907 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...REST OF TONIGHT.
A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS NORTH AND CENTRAL TEXAS AFTER MIDNIGHT. THE SQUALL LINE
SHOULD REACH THE WESTERN COUNTIES JUST AFTER MIDNIGHT...THE I-35
AND I-35W CORRIDOR BETWEEN 3 AND 4 AM...AND MOVE INTO EAST TEXAS
BY EARLY MORNING TUESDAY.

DAMAGING STRAIGHT LINE WINDS ARE EXPECTED TO BE THE PRIMARY
THREAT WITH THE SQUALL LINE STORMS. HOWEVER...A FEW TORNADOES
EMBEDDED WITHIN THE LINE ARE POSSIBLE. LOCALLY HEAVY RAINFALL
TONIGHT COULD LEAD FLASH FLOODING AS WELL...ESPECIALLY FOR THE
AREAS NEAR AND EAST OF THE INTERSTATE 35 CORRIDOR.

STRONG AND GUSTY WINDS ARE ALSO EXPECTED ACROSS ALL OF NORTH AND
CENTRAL TEXAS AHEAD OF THE SQUALL LINE. THEREFORE...A WIND
ADVISORY IS IN EFFECT THROUGH 6 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING AFTER
THE SQUALL LINE EXITS THE REGION. CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS ARE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT OVER THE ENTIRE REGION.
HOWEVER...DUE TO RAPID STORM MOTION AND THE FACT THAT THESE STORMS
WILL OCCUR AT NIGHT...THESE CONDITIONS WILL MAKE IT DIFFICULT TO
IDENTIFY TORNADIC FEATURES. THE MOST LIKELY TIME FOR SPOTTER
ACTIVATION WILL BE AROUND MIDNIGHT ACROSS FAR WESTERN NORTH TEXAS
AND ROLLING THROUGH THE REMAINDER OF NORTH AND CENTRAL TEXAS
DURING THE PRE DAWN HOUR ON TUESDAY.

In the hours before

Local storm report, Nov 17, 2:13 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 AM CST TUE NOV 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     TSTM WND DMG     JACKSBORO               33.22N  98.17W
11/17/2015                   JACK               TX   LAW ENFORCEMENT

            ONE ELECTRIC POLE BLOWN DOWN IN THE JACKSBORO.
Special weather statement, Nov 17, 2:39 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 AM CST TUE NOV 17 2015

TXZ117-118-170930-
PARKER TX-TARRANT TX-
239 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR PARKER AND TARRANT COUNTIES UNTIL
330 AM CST...

AT 238 AM CST...DOPPLER RADAR WAS TRACKING LINE OF STRONG
THUNDERSTORMS MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. A WIND
GUST OF 52 MPH WAS RECORDED AT MINERAL WELLS AIRPORT.

LOCATIONS IMPACTED INCLUDE...
FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...EULESS...
BEDFORD...GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST...
BURLESON...SOUTHLAKE...WEATHERFORD...WATAUGA...COLLEYVILLE...
BENBROOK...SAGINAW...WHITE SETTLEMENT AND CROWLEY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3298 9703 3255 9704 3256 9793 3300 9785
TIME...MOT...LOC 0838Z 262DEG 39KT 3283 9778

CAVANAUGH
Special weather statement, Nov 17, 2:41 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 AM CST TUE NOV 17 2015

TXZ102-103-170930-
WISE TX-DENTON TX-
241 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WISE AND DENTON COUNTIES UNTIL
330 AM CST...

AT 240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PARADISE...OR NEAR BRIDGEPORT...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENTON...LEWISVILLE...FLOWER MOUND...SOUTHLAKE...CORINTH...HIGHLAND
VILLAGE...TROPHY CLUB...LAKE DALLAS...SANGER...DECATUR...
BRIDGEPORT...BRIAR...ROANOKE...PECAN ACRES...KRUM...PILOT POINT...
ARGYLE...HICKORY CREEK...JUSTIN AND DOUBLE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3342 9701 3342 9694 3299 9700 3300 9778
      3343 9776
TIME...MOT...LOC 0840Z 264DEG 38KT 3317 9770

CAVANAUGH

The radar

The Dallas/Ft Worth radar (KFWS), 47 km away, was scanning. The volume nearest the first event began at 08:47 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 2 tornado, 2 strong wind. Local standard time, as filed.

Thunderstorm Wind, Parker

When
November 17, 2:45 AM CST
Where
Parker County, 7.37 mi ENE of Dennis
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
32.648, -97.798

The Weatherford Fire Department reported that a roof was blown onto the road near the intersection of CR 1709 and Tinop Rd, and that multiple trees and power lines were blown down.

Thunderstorm Wind, Tarrant

When
November 17, 3:15 AM CST
Where
Tarrant County, Saginaw
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.870, -97.370

A public report indicated that roof tiles were removed, 2 trees were blown down and the south fence was blown down at a home on Asbury Drive in Saginaw, TX.

Thunderstorm Wind, Cooke

When
November 17, 3:16 AM CST
Where
Cooke County, 1.33 mi SW of Gainesville
Measured
57 kt (66 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.618, -97.168

Emergency management reported a wind gust of 66 MPH at North Central Texas College in Gainesville, TX.

Thunderstorm Wind, Tarrant

When
November 17, 3:20 AM CST
Where
Tarrant County, 1.76 mi NE of Ft Worth
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
32.770, -97.331

A member of the broadcast media reported that a large tree was uprooted around the 800 block of Samuels Drive in Fort Worth, TX. The wood framed steeple was also torn off the Samuels Avenue Baptist Church.

Tornado, Tarrant

When
November 17, 3:28 AM CST to 3:29 AM CST
Where
Tarrant County, 1.8 mi SE of Keller to 1.87 mi ESE of Keller
Rating
EF0
Path length
0.9 mi
Path width
30 yd
Property damage
$210,000
Reported by
NWS Storm Survey
Coordinates
32.910, -97.230

A National Weather Service storm survey team found evidence of a brief tornado which affected several houses near Rapp Road and Rufe Snow Drive in Keller. The damage was concentrated along a 30 to 50 yard path and included several trees which were blown down. Approximately 10 homes suffered minor roof damage as well.

Thunderstorm Wind, Tarrant

When
November 17, 3:35 AM CST
Where
Tarrant County, 2.3 mi WSW of Hurst
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.802, -97.184

A social media report indicated that several trees were blown down near the intersection of Precinct Line Road and Trinity Blvd.

Thunderstorm Wind, Denton

When
November 17, 3:40 AM CST
Where
Denton County, 0.84 mi NW of Lake Dallas
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
33.129, -97.039

A member of the broadcast media reported building damage near the intersection of Interstate 35 and Teasley Dr in Hickory Creek.

Thunderstorm Wind, Tarrant

When
November 17, 3:40 AM CST
Where
Tarrant County, 1.97 mi NNE of Grapevine
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.957, -97.068

A public report was received indicating that a large mature tree (4 feet in diameter) was uprooted at 1715 Silverside Dr in Grapevine.

Thunderstorm Wind, Cooke

When
November 17, 3:40 AM CST
Where
Cooke County, 0.72 mi N of Gainesville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
33.640, -97.151

The Gainesville Register newspaper reported that thunderstorm winds produced damage in and around the 810 East Highway 82 area in Gainesville early Tuesday Morning. The roof of Lone Star Title Loans was mangled and debris was scattered around the parking lot. The nearby Home Depot had buildings and sheds blown 10 to 15 feet from their original destinations.

Thunderstorm Wind, Denton

When
November 17, 3:41 AM CST
Where
Denton County, 1.81 mi SW of Corinth
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
33.130, -97.090

Denton County Sheriff's Department reported wind and building damage near Corinth, TX.

Tornado, Denton

When
November 17, 3:44 AM CST to 3:48 AM CST
Where
Denton County, 1.5 mi SSE of Corinth to 1.19 mi NNE of Lake Dallas Arpt
Rating
EF1
Path length
3.07 mi
Path width
50 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
33.130, -97.060

A National Weather Service storm survey team found evidence of a narrow, yet long tornado in the Hickory Creek and Corinth areas of Denton County. As the tornado began near the Steeplechase North subdivision, several homes suffered minor roof damage as well as garage door damage. A car wash suffered heavy damage to the east side of the business along the path. As the tornado began to dissipate, a hotel and several other signs were damaged before the tornado moved over Lake Lewisville. The Swisher Cemetery was also damaged. Large cedar trees were split and headstones were damaged at the cemetery.

Thunderstorm Wind, Denton

When
November 17, 3:48 AM CST
Where
Denton County, 4.81 mi S of Lewisville
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
33.001, -96.992

An 18 wheeler was flipped over in the Walmart parking lot on Round Grove Road in Lewisville.

Thunderstorm Wind, Denton

When
November 17, 3:48 AM CST
Where
Denton County, 1.42 mi WNW of Little Elm
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
33.157, -96.993

Severe thunderstorm winds tossed boats from their trailers at the Dallas Corinthian Yacht Club on Lewisville Lake in Little Elm.

Thunderstorm Wind, Tarrant

When
November 17, 3:51 AM CST to 4:01 AM CST
Where
Tarrant County, Arlington Muni Arpt
Measured
51 kt (59 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
32.670, -97.100

The automated weather station at Arlington Airport measured a 59 mph wind gust.

Thunderstorm Wind, Dallas

When
November 17, 4:00 AM CST
Where
Dallas County, Richardson
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.950, -96.720

A public report was received stating that trees, signs and a few fence sections were blown down, and shingles were blown off roofs in the city of Richardson, TX.

Thunderstorm Wind, Dallas

When
November 17, 4:20 AM CST
Where
Dallas County, 1.81 mi SW of Duncanville
Measured
56 kt (64 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
32.630, -96.920

A trained storm spotter estimated 65 MPH wind gusts along with trees down approximately 2 miles southwest of Duncanville, TX in the Mountain Creek area.

Thunderstorm Wind, Dallas

When
November 17, 4:25 AM CST
Where
Dallas County, 0.72 mi WNW of Peeler
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
32.724, -96.762

Emergency management reported an overturned 18-wheeler on Interstate 45 southbound near Overton Road.

Thunderstorm Wind, Collin

When
November 17, 4:35 AM CST
Where
Collin County, 1.8 mi SW of Anna
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.330, -96.590

A trained storm spotter reported a 65 MPH wind gust approximately 2 miles southwest of Anna, TX.

Thunderstorm Wind, Ellis

When
November 17, 4:38 AM CST
Where
Ellis County, 1.68 mi S of Waxahachie
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.376, -96.845

Emergency management reported that FM 877 was closed due to a large tree being blown over the roadway.

Thunderstorm Wind, Grayson

When
November 17, 4:45 AM CST
Where
Grayson County, Pottsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
33.750, -96.670

A shop owned by the Griffin Family was completely demolished, along with several surrounding structures.

Thunderstorm Wind, Fannin

When
November 17, 4:58 AM CST
Where
Fannin County, Bonham Jones Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.620, -96.180

A trained spotter reported a wind gust in excess of 60 MPH near the intersection of U.S Highway 82 and State Highway 121 in Bonham, TX.

Thunderstorm Wind, Fannin

When
November 17, 4:58 AM CST
Where
Fannin County, 2.21 mi NW of Ector
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
33.600, -96.310

A trained spotter reported an overturned 18-wheeler between the towns of Ector and Savoy, TX.

Thunderstorm Wind, Fannin

When
November 17, 5:30 AM CST
Where
Fannin County, Honey Grove
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.580, -95.920

A trained spotter reported a wind gust of 50 knots (58 MPH) in Honey Grove, TX.

Thunderstorm Wind, Hunt

When
November 17, 5:43 AM CST
Where
Hunt County, Commerce
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.250, -95.900

Emergency management reported that the roof was blown off of the Outback Apartment Complex in Commerce, TX.

Strong Wind, Navarro

When
November 17, 5:45 AM CST
Where
Navarro forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

A trained spotter reported a tree on a house near the intersection of Enfield and Dobbins in Corsicana, TX.

Strong Wind, Leon

When
November 17, 5:45 AM CST
Where
Leon forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

A trained spotter reported multiple trees down and power poles down approximately 4 miles north of Normangee, TX.

Thunderstorm Wind, Lamar

When
November 17, 6:01 AM CST
Where
Lamar County, Roxton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.550, -95.730

Lamar County Sheriff's Department reported 2 trees down in the town of Roxton, TX.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606568, 606594, 607339, 606589, 606435, 606569, 607375, 607376, 608387, 606571, 606436, 608676, 608677, 609110, 607374, 606576, 606583, 607340, 607377, 608386, 607341, 607343, 607342, 607344, 607378, 607379, 607373.